I am bipolar and had an episode early this year. was placed on depakote 700mg bd and abilify 30mg mane. I also take haloperidol as required as it helped clear my psychotic symptoms while in hospital. but recently i discovered that my erections are not that hard.could it be due to the medications.i would describe my mood as mildly depresed though i still listen to music and laugh on occasions. thanks
If you are comparing your erections now to what you used to have at the age of 20, then it's a natural process. It has been studied that the strength of erection at around 28 years of age is almost 1/5ht of that at the age of 18-19 years.
But if you have noticed the change recently, it is a possible effect of the illness as well as the medication. The medication you take is known to affect the sex drive.
You could watch over a few weeks if your problem varies with mood. If it does, you have your answers.
Please do not attach a lot of anxiety and/or guilt to this problem. It may be a phase which you will recover from soon.
This post is for the purpose of providing medical information and is not a substitute for a face-to-face consultation with a doctor. This post is not intended to give or rule out a diagnosis, create a doctor-patient relationship or replace an existing one.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Bipolar Disorder , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.